Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 9, 2007, 2:46 PM MDT for Hudspeth County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2007, 2:46 PM MDT (20:46 UTC)
- Expired
- Aug 9, 2007, 3:30 PM MDT
- In force
- 44 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 96 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEPZ 092049
SVREPZ
TXC229-092130-
/O.NEW.KEPZ.SV.W.0095.070809T2046Z-070809T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
246 PM MDT THU AUG 9 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 330 PM MDT
* AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN
HUDSPETH COUNTY ALONG US 62/180 BETWEEN CORNUDAS AND MONTANA VISTA.
THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN HUDSPETH COUNTY AT 300 PM MDT
RURAL NORTHWESTERN HUDSPETH COUNTY AT 320 PM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3169 10578 3169 10560 3178 10547 3195 10551
3200 10560 3197 10587 3184 10583
$$
AA1 follow-up statement
000
WWUS54 KEPZ 092126
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
322 PM MDT THU AUG 9 2007
TXC229-092132-
/O.EXP.KEPZ.SV.W.0095.000000T0000Z-070809T2130Z/
HUDSPETH TX-
324 PM MDT THU AUG 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HUDSPETH COUNTY
EXPIRES AT 330 PM MDT...
THE STORM HAS WEAKENED TO BELOW SEVERE LEVELS AND MOVED NORTH OF US
62/180.
LAT...LON 3169 10578 3169 10560 3178 10547 3195 10551
3200 10560 3197 10587 3184 10583
$$
AAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:20 AM MDT, 11 hours 26 minutes earlier.
Area forecast discussion, Aug 9, 3:20 AM MDT, 11 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 320 AM MDT THU AUG 9 2007 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEXT MEXICO AND WESTERN TEXAS WHILE UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. AS A RESULT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND FRIDAY. WARM AND MOSTLY DRY WEATHER IS EXPECTED OVER THE WEEKEND AND NEXT WEEK AS HIGH PRESSURE MOVES INTO THE SOUTHWESTERN UNITED STATES. && .DISCUSSION... REGIONAL PATTERN WILL BE DOMINATED BY UPPER RIDGE WITH AN EAST- WEST AXIS EXTENDING ACROSS NORTHERN NEW MEXICO INTO FRIDAY. SEVERAL WEAK UPPER WAVES SUGGESTED BY BOTH SATELLITE IMAGES AND SHORT TERM MODEL DATA WILL APPROACH REGION FROM THE EAST AND SOUTHEAST TODAY AND THIS EVENING WHILE DEEP EAST TO SOUTHEAST FLOW PROVIDES MOISTURE TRANSPORT. PRECIPITABLE WATER AMOUNTS WILL REMAIN RATHER HIGH TODAY AND FRIDAY WITH VALUES ABOVE 1.2 INCHES MOST AREAS. FORECASTED SOUNDINGS ALSO SHOWING MODERATE INSTABILITY WITH CAPES FROM 1000 TO 2000 J/KG DURING THE LATE AFTERNOON/EARLY EVENING THUS EXPECT SCATTERED CONVECTION BY EARLY THIS EVENING OVER MOST AREAS. ABUNDANT DEEP MOISTURE AND LOW CLOUD LAYER WIND SPEEDS INDICATE HEAVY RAINFALLS OVER ISOLATED LOCATIONS. MODELS HAVE BEEN VERY CONSISTENT EACH RUN IN EXPANDING RIDGE ACROSS THE SOUTHERN ROCKIES NEXT SEVERAL DAYS WITH AN ASSOCIATED 500 MB HEIGHT CENTER REFORMING OVER NORTHERN NEW MEXICO. THIS WILL BRING WEAK LARGE SCALE PERSISTENT SUBSIDENCE ACROSS THE CWA AFTER TODAY WITH CIRCULATION AROUND THE HIGH ADVECTING WARMER DRIER CONTINENTAL AIR ALOFT INTO REGION. FINALLY PATTERN CHANGE WILL ALSO TEND DEFLECT/SHUNT BOTH DEEPER MOISTURE AND EMBEDDED WAVES SOUTH AND WEST OF THE CWA. THUS EXPECT CONVECTIVE POTENTIAL WILL SLOWLY DIMINISH AFTER TODAY WITH MAINLY ISOLATED STORMS FRIDAY AND CONVECTION LIMITED TO MOUNTAINS SUNDAY AND BEYOND. && .AVIATION... SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS MAINLY FROM 21Z-04Z. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 97 73 98 73 97 / 20 30 10 20 10 SIERRA BLANCA TX 97 72 98 71 96 / 20 20 10 20 10 LAS CRUCES 96 70 97 70 97 / 20 30 10 20 10 ALAMOGORDO 96 70 97 71 96 / 20 30 10 20 10 CLOUDCROFT 74 49 75 49 74 / 30 30 20 30 20 TRUTH OR CONSEQUENCES 95 70 96 69 95 / 20 20 10 20 10 SILVER CITY 86 64 87 62 88 / 30 20 20 20 20 DEMING 96 70 97 69 97 / 20 20 10 20 10 LORDSBURG 96 69 97 68 95 / 20 20 10 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Aug 9, 11:20 AM MDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1120 AM MDT THU AUG 9 2007 NMZ022>025-030>032-TXZ055-056-101730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1120 AM MDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. RAINFALL TOTALS IN ONE HALF TO ONE INCH IN A SHORT AMOUNT OF TIME WILL BE POSSIBLE. THIS COULD LEAD TO SOME MINOR FLOODING ESPECIALLY OF LOW WATER CROSSINGS AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WE WILL AGAIN SEE THUNDERSTORMS ON FRIDAY...BUT THEN DRIER AIR WILL BEGIN TO WORK INTO THE REGION AND THE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL DIMINISH AFTER SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ALL SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE VIA OUR 800 NUMBER OR TO LOCAL LAW ENFORCEMENT.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:54 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 51 min |
| Aug 9, 5:15 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.